Alert archive / Kentucky / Wind Advisories in 2007
Wind Advisory 3, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Dec 22, 2007, 3:30 PM CST for 4 states. It took effect at Dec 22, 2007, 6:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 3:30 PM CST (21:30 UTC)
- In effect from
- Dec 22, 2007, 6:00 PM CST
- Expired
- Dec 23, 2007, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KPAH 222130 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CST SAT DEC 22 2007 ...STRONG GUSTY WINDS EXPECTED TONIGHT AND EARLY SUNDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS NORTHEAST ACROSS THE ST. LOUIS AREA TONIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THIS LOW WILL CROSS OUR REGION TONIGHT. SOUTH WINDS IN ADVANCE OF THE FRONT WILL BE STRONG AND GUSTY. BEHIND THE FRONT...WINDS WILL SHIFT INTO THE WEST AND STAY GUSTY. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-230530- /O.NEW.KPAH.WI.Y.0003.071223T0000Z-071223T1500Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 330 PM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST SUNDAY. SOUTH WINDS THIS EVENING WILL AVERAGE FROM 20 TO 25 MPH...WITH A FEW GUSTS TO 45 MPH. THE STRONGEST POTENTIAL FOR GUSTY WINDS WILL BE WITH HEAVY RAIN SHOWERS. WINDS WILL SHIFT INTO THE WEST AFTER MIDNIGHT AND REMAIN STRONG AND GUSTY. WINDS OF THIS STRENGTH CAN BRING DOWN SMALL TREE LIMBS AND BLOW LOOSE OBJECTS AROUND. HIGH PROFILE VEHICLES OFTEN BECOME DIFFICULT TO HANDLE IN WINDS OF THIS STRENGTH. WATCH FOR DEBRIS ON ROADWAYS IF TRAVELLING TONIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. $$ YORK
3 follow-up statements
000 WWUS73 KPAH 230221 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 821 PM CST SAT DEC 22 2007 ...STRONG GUSTY WINDS EXPECTED TONIGHT AND EARLY SUNDAY... .A STRENGTHENING LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS NORTHEAST ACROSS THE ST. LOUIS AREA TONIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THIS LOW WILL CROSS OUR REGION TONIGHT. SOUTH WINDS IN ADVANCE OF THE FRONT WILL BE STRONG AND GUSTY. BEHIND THE FRONT...WINDS WILL SHIFT INTO THE WEST AND STAY GUSTY. ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231030- /O.CON.KPAH.WI.Y.0003.000000T0000Z-071223T1500Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 821 PM CST SAT DEC 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... SOUTH WINDS AVERAGING FROM 15 TO 30 MPH WILL SHIFT TO THE WEST OVERNIGHT AS A COLD FRONT MOVES ACROSS THE REGION. OCCASIONAL GUSTS TO NEAR 45 MPH ARE POSSIBLE. WINDS OF THIS STRENGTH CAN BRING DOWN SMALL TREE LIMBS AND BLOW LOOSE OBJECTS AROUND. HIGH PROFILE VEHICLES OFTEN BECOME DIFFICULT TO HANDLE IN WINDS OF THIS STRENGTH. WATCH FOR DEBRIS ON ROADWAYS IF TRAVELLING OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. $$
000 WWUS73 KPAH 231135 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 535 AM CST SUN DEC 23 2007 ...STRONG GUSTY WINDS EXPECTED TONIGHT AND EARLY SUNDAY... ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231500- /O.CON.KPAH.WI.Y.0003.000000T0000Z-071223T1500Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 535 AM CST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. WESTERLY WINDS WILL CONTINUE TO GUST FROM 30 TO 40 MPH FOR AWHILE THIS MORNING...WITH THE STRONGEST WINDS EXPECTED TO OCCUR OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA ALONG THE I-64 CORRIDOR. WINDS OF THIS STRENGTH CAN BRING DOWN SMALL TREE LIMBS AND BLOW LOOSE OBJECTS AROUND. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO HANDLE...ESPECIALLY ON NORTH SOUTH ORIENTED ROADWAYS. WATCH FOR DEBRIS ON ROADWAYS IF TRAVELING OVERNIGHT. $$
000 WWUS73 KPAH 231136 CCA NPWPAH URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 536 AM CST SUN DEC 23 2007 ...STRONG GUSTY WINDS EXPECTED EARLY TODAY... ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231500- /O.CON.KPAH.WI.Y.0003.000000T0000Z-071223T1500Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 536 AM CST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. WESTERLY WINDS WILL CONTINUE TO GUST FROM 30 TO 40 MPH FOR AWHILE THIS MORNING...WITH THE STRONGEST WINDS EXPECTED TO OCCUR OVER SOUTHERN ILLINOIS AND SOUTHWEST INDIANA ALONG THE I-64 CORRIDOR. WINDS OF THIS STRENGTH CAN BRING DOWN SMALL TREE LIMBS AND BLOW LOOSE OBJECTS AROUND. HIGH PROFILE VEHICLES MAY BECOME DIFFICULT TO HANDLE...ESPECIALLY ON NORTH SOUTH ORIENTED ROADWAYS. WATCH FOR DEBRIS ON ROADWAYS IF TRAVELING OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 22, 1:45 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 22, 1:45 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CST SAT DEC 22 2007 .SHORT TERM... INTENSE 500 MB SHORTWAVE OVER THE SOUTHERN PLAINS WILL LIFT NORTHEAST ACROSS THE LOWER OHIO VALLEY TONIGHT. SURFACE CYCLONE OVER EXTREME NE OKLAHOMA WILL DEEPEN AS IT TRACKS ACROSS THE KSTL AREA BY 06Z. STRONG LOW LEVEL WIND FIELDS WITH THIS SYSTEM WILL BE THE PRIMARY CONCERN. GRADIENT WINDS IN ADVANCE OF THE FRONT WILL LIKELY BE VERY CLOSE TO ADVISORY CRITERIA THIS EVENING. PLAN TO ISSUE WIND ADVISORY WITH THIS FORECAST PACKAGE...MAINLY FOR GUSTS NEAR 45 MPH WHICH MAY BE ENHANCED BY PRECIPITATION OF A CONVECTIVE CHARACTER. INDIRECT EFFECT OF THESE STRONG WIND FIELDS WILL BE ON CONVECTIVE POTENTIAL. 850 MB WINDS ARE FORECAST BY THE RUC MODEL TO INCREASE TO 50 TO 60 KT ACROSS WESTERN KENTUCKY BY MID EVENING. INTENSE FORCING ASSOCIATED WITH THE APPROACHING COLD FRONT AND SHORTWAVE MAY RESULT IN A STRONGLY FORCED LINE OF LOW TOPPED CONVECTION. THE PRIMARY LIMITING FACTORS ARE MOISTURE AND INSTABILITY. AN EASTERLY COMPONENT TO THE SURFACE WINDS IS IMPEDING THE NORTHWARD PROGRESS OF 60 DEGREE DEW POINTS THROUGH THE ARKLATEX REGION. RUC MODEL PINCHES OFF THE NARROW RIBBON OF 55 PLUS DEW POINTS BEFORE IT REACHES THE FORECAST AREA. THIS SUGGESTS THE PRIMARY HAZARD WILL BE A FEW DAMAGING WIND GUSTS WITH LOW TOPPED LINEAR STRUCTURES...PER 16Z SPC DAY 1 OUTLOOK. THE STRONG COLD FRONT WILL CROSS MOST OF THE FORECAST AREA AROUND 06Z...A COUPLE HOURS SOONER IN THE WEST AND LATER IN THE EAST. THIS FRONT WILL END THE BULK OF THE PRECIPITATION. SOME LINGERING POST FRONTAL STRATIFORM PRECIP IS POSSIBLE LATE TONIGHT...WHICH MAY END AS A BRIEF PERIOD OF SNOW IN PARTS OF SRN ILLINOIS AND SE MISSOURI. A SOLID LOW OVERCAST IN THE WAKE OF THE DEPARTING LOW PRESSURE CENTER WILL PERSIST INTO EARLY SUNDAY. MODELS ARE IN GOOD AGREEMENT THAT 925/850 MB RH WILL DECREASE SHARPLY AROUND 12Z IN SE MISSOURI...AND BY 18Z IN SOUTHWEST INDIANA AND PENNYRILE OF WEST KENTUCKY. A GUSTY WEST WIND AND STRONG COLD ADVECTION WILL PRODUCE WIND CHILLS IN THE 20S...IN SHARP CONTRAST TO TODAY. MONDAY THROUGH CHRISTMAS DAY WILL BE A SHORT LIVED QUIET PERIOD BEFORE AN ACTIVE PATTERN PATTERN RESUMES...AS DISCUSSED IN LONG TERM SEGMENT OF THIS DISCUSSION. LOW POPS FOR CHRISTMAS EVE/EARLY CHRISTMAS DAY WILL BE CONVERTED TO MENTION OF FLURRIES. A WEAK 500 MB SHORTWAVE WILL SHEAR APART AS IT CROSSES THE FORECAST AREA MONDAY NIGHT. SURFACE HIGH PRESSURE WILL MAINTAIN PLENTY OF DRY AIR...INHIBITING ANYTHING MORE THAN A TRACE EVENT. && .LONG TERM... ERY PROGRESSIVE UPPER FLOW REGIME WILL BRING NEXT SYSTEM IN QUICKLY DURING THE DAY WED AND WED NIGHT. WITH SFC LOW EXPECTED TO PASS NEAR OR JUST NORTH OF THE REGION...SHOULD STAY JUST WARM ENOUGH TO KEEP MOST OF THE SIGNIFICANT PRECIP IN THE LIQUID FORM. STILL WILL ALLOW FOR THE POSSIBILITY OF A CHANGE OVER TO SNOW OR A MIX OF RAIN AND SNOW ALONG AND NW OF THE OHIO RIVER WED NIGHT BEFORE THE PRECIP ENDS. 12Z GFS IS MUCH QUICKER WITH THE SYSTEM THAN IT HAS BEEN THE PAST SEVERAL RUNS. DECIDED TO DISCARD THIS QUICKER SOLUTION FOR THIS PACKAGE...AND WENT A LITTLE CLOSER TO THE MORE CONSISTENT AND SLOWER ECMWF SOLUTION. ALSO...THE ECMWF HAS BEEN THE BETTER MEDIUM RANGE PERFORMER AS OF LATE. 12Z GFS ALSO HAS COMPLETELY DIGRESSED FROM ITS PREVIOUS SOLUTION YESTERDAY OF BRINGING THE NEXT H50 SHORT WAVE INTO THE PLAINS FRI... OPTING TO KEEP THE UPPER SYSTEM OUT WEST. AGAIN...PREFER TO STICK WITH A SOLUTION CLOSER TO THE ECMWF HERE...WHICH CORRESPONDS CLOSELY TO WHAT WE HAVE ONGOING IN THE CURRENT FORECAST PACKAGE. IN FACT...IF THE 00Z ECMWF TURNS OUT CLOSE TO REALITY...WE WILL BE LOOKING AT A VERY POTENT SYSTEM COMING IN FRIDAY WITH EVEN A POSSIBILITY OF SOME SEVERE WEATHER. OF COURSE...MANY THINGS COULD CHANGE BY THAT TIME. WILL STAY FAIRLY CLOSE TO THE MEX MOS TEMPS IN THE WED THROUGH SAT TIME FRAME. && .AVIATION... SHOWERS AND EMBEDDED CONVECTION WILL MOVE RAPIDLY NORTHEAST ACROSS THE TAF SITES THIS EVENING. VERY STRONG LOW LEVEL WIND FIELDS WILL POSE A CONCERN FOR AVIATION. SURFACE GUSTS TO AROUND 30 KT WILL OCCUR PRIOR TO THE WIND SHIFT WITH THE COLD FRONT. WINDS ALOFT WILL BE NEAR 50 KT AT 3K FEET. FOLLOWING THE FRONTAL PASSAGE...WINDS ALOFT WILL DIMINISH SOMEWHAT TO AROUND 40 KT. HOWEVER...SURFACE GUSTS WILL REMAIN AROUND 30 KT. CIGS AND VSBYS WILL BE HIGHLY VARIABLE IN CONVECTIVE PRECIP THIS EVENING. FOLLOWING THE FRONTAL PASSAGE...A STABLE MVFR CIG IS EXPECTED...WITH VSBYS BECOMING EXCELLENT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...WIND ADVISORY THROUGH 15Z FOR WEST KY. MO...WIND ADVISORY THROUGH 15Z FOR SE MISSOURI. IL...WIND ADVISORY THROUGH 15Z FOR S IL. IN...WIND ADVISORY THROUGH 15Z FOR SW IN. && SHORT TERM...MY LONG TERM...GM AVIATION...MY
Hazardous weather outlook, Dec 22, 8:03 AM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 803 AM CST SAT DEC 22 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-231100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 803 AM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS EXPECTED BETWEEN 2 AND 7 PM WEST OF THE MISSISSIPPI RIVER IN SOUTHEAST MISSOURI...BETWEEN 4 AND 9 PM IN SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY. A SMALLER CHANCE OF THUNDERSTORMS IS EXPECTED BETWEEN 9 PM AND MIDNIGHT OVER SOUTHWEST INDIANA AND THE PENNYRILE AREA OF WEST KENTUCKY. A FEW STORMS MAY PRODUCE WIND GUSTS APPROACHING SEVERE LIMITS DURING THE LATE AFTERNOON AND EARLY EVENING IN AN AREA STRETCHING FROM MARBLE HILL AND DEXTER MISSOURI...EAST TO DIXON SPRINGS ILLINOIS AND MURRAY KENTUCKY. WIND GUSTS FROM THE SOUTH...RANGING BETWEEN 20 AND 30 MPH CAN BE EXPECTED TODAY. SOUTH TO SOUTHWEST WIND GUSTS BETWEEN 25 AND 35 MPH WILL BE LIKELY TONIGHT...ESPECIALLY AFTER 9 PM. LOCAL WIND GUSTS COULD REACH 40 MPH OR HIGHER...EAST OF A LINE FROM EVANSVILLE INDIANA TO THE LAND BETWEEN THE LAKES IN WESTERN KENTUCKY BETWEEN 9 PM AND 3 AM TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR A WINTRY MIX OF PRECIPITATION LATE MONDAY NIGHT...WEDNESDAY NIGHT AND AGAIN FRIDAY NIGHT. AT THIS TIME...NO MEASURABLE ACCUMULATION OF SNOW OR SLEET IS EXPECTED WITH THESE WEATHER EVENTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...ANY REPORTS OF WINDS 40 MPH OR GREATER TODAY OR TONIGHT ARE ENCOURAGED. SMITH
Nearby
Wind Advisories in Kentucky, 2007Wind Advisories in Illinois, 2007Wind Advisories in Missouri, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.